Alert archive / New Mexico / Wind Advisories in 2011

Wind Advisory 22, NWS El Paso, TX

November 2, 2011

NWS El Paso, TX issued this wind advisory at Nov 2, 2011, 3:35 AM MDT. It took effect at Nov 2, 2011, 4:00 AM MDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Nov 2, 2011, 3:35 AM MDT (09:35 UTC)
In effect from
Nov 2, 2011, 4:00 AM MDT
Expired
Nov 2, 2011, 12:00 PM MDT
In force
8 hr
Issued by
NWS El Paso, TX

The text

As transmitted, in the capitals the NWS used until 2016.

296 
WWUS74 KEPZ 020935
NPWEPZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
335 AM MDT WED NOV 2 2011

...WINDY CONDITIONS OVER HIGHER ELEVATIONS THIS MORNING...

.A STRONG UPPER TROUGH IS SWEEPING ACROSS NORTHERN NEW MEXICO THIS
MORNING. AS THIS TROUGH APPROACHES...WINDS AT MID AND HIGHER
LEVELS WILL INCREASE. WINDS OF 30 TO 40 MPH CAN BE EXPECTED THIS
MORNING BEFORE DIMINISHING AROUND NOON TIME AS THE TROUGH MOVES
EAST OF THE AREA AND A SURFACE COLD FRONT MOVES SOUTH PAST THE
MOUNTAINS. 

NMZ025-021800-
/O.NEW.KEPZ.WI.Y.0022.111102T1000Z-111102T1800Z/
SOUTHERN SACRAMENTO MOUNTAINS-
INCLUDING THE CITIES OF...MESCALERO...CLOUDCROFT...TIMBERON
335 AM MDT WED NOV 2 2011

...WIND ADVISORY IN EFFECT UNTIL NOON MDT TODAY...

THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS
ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL NOON MDT TODAY.

* EVENT: WINDY CONDITIONS OF 30 TO 40 MPH DEVELOPING.

* TIMING: STRONG WINDS DEVELOPING SHORTLY AND LASTING UNTIL NOON
  TODAY. 

* IMPACT: HIGH PROFILE VEHICLES COULD EXPERIENCE DRIVING
  DIFFICULTIES. SMALLER OBJECTS OUTSIDE NOT SECURED MAY BLOW
  AROUND. 

* VISIBILITY: LITTLE OR NO REDUCTION IN VISIBILITY EXPECTED AS
  BLOWING DUST SHOULD NOT BE A PROBLEM.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

HEFNER

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS El Paso, TX wrote its last area forecast discussion before this wind advisory went out at Nov 1, 2:43 PM MDT, 12 hours 52 minutes earlier.

Area forecast discussion, Nov 1, 2:43 PM MDT, 12 hours 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
243 PM MDT TUE NOV 1 2011

.SYNOPSIS...
A COLD FRONT WILL PUSH INTO THE BORDERLAND LATER WEDNESDAY
AFTERNOON USHERING IN SOME COOLER TEMPERATURES BY WEDNESDAY
NIGHT...ALONG WITH BREEZY EASTERLY WINDS ESPECIALLY ON WESTERN
SLOPES OF AREA MOUNTAINS. TEMPERATURES WILL RUN AROUND 10 TO 15
DEGREES BELOW NORMAL ON THURSDAY. A SECOND AND STRONGER UPPER
LEVEL TROUGH OF LOW PRESSURE AND ASSOCIATED PACIFIC FRONT WILL
MOVE INTO THE AREA IN THE FRIDAY NIGHT EARLY SATURDAY MORNING TIME
FRAME...BRINGING WARMER SOUTHWEST WINDS FRIDAY AFTERNOON...WINDY
CONDITIONS FRIDAY NIGHT...ESPECIALLY EAST OF THE MOUNTAINS...AND
ISOLATED RAIN AND HIGH ELEVATION SNOW SHOWERS TO THE MOUNTAINS OF
SOUTHERN NEW MEXICO.

&&

.DISCUSSION...
THE FORECAST IS PRETTY MUCH ON TRACK AS WE CONTINUE TO LOOK AT 3
SYSTEMS TO AFFECT THE BORDERLAND OVER THE NEXT 7-8 DAYS. SYSTEM
NUMBER 1 IS THE BACKDOOR FOLLOWING THE IMPULSE MOVING THROUGH THE
CENTRAL ROCKIES TONIGHT. WINDS WILL START TO INCREASE AND VEER
MORE NORTHERLY WEDNESDAY AFTERNOON LIMITING THE MAXIMUM
TEMPERATURE WEDNESDAY AHEAD OF THE COOLER AIR PUSHING SOUTHWESTWARD
FRIDAY NIGHT. FORECAST SURFACE PRESSURE GRADIENTS COULD STILL
SUPPORT POSSIBLE GUSTS OF 40+ MPH LOCALLY AT TIMES ON THE WESTERN
SLOPES. TEMPS WILL BE AROUND 10-15 F COOLER (AND THUS BELOW
NORMAL) ON THURSDAY.

SYSTEM NUMBER 2 IS STRONGER AND WILL BE RIGHT ON THE HEELS OF
NUMBER 1 PRODUCING BREEZY BUT WARMER DOWN SLOPE SOUTHWEST WINDS FRIDAY
AFTERNOON. AS MENTIONED EARLIER...THE GFS STILL FORECASTS THE MAX
WIND FIELD ALOFT AND AT THE SURFACE FRIDAY NIGHT...EARLY SATURDAY
MORNING WITH FROPA AROUND 06Z-09Z SATURDAY AND THE TROPA ALOFT
AROUND 12Z SATURDAY. THE ECMWF MODEL IS NOW SLOWER DELAYING THE
HIGH WINDS TO THE DAYTIME SATURDAY. GFS IS PREFERRED AT THIS
TIME BUT THIS SCENARIO WILL HAVE TO BE CONTINUOUSLY WATCHED. THE
SYSTEM IS VERY FAST AND PROGRESSIVE EXITING BY SATURDAY EVENING
WITH THE BREEZY WEST TO NORTHWEST WINDS GRADUALLY DECREASING
DURING THE DAY AS THE SURFACE PRESSURE GRADIENT RELAXES. TEMPS
WILL DROP ABOUT 10 DEGREES AGAIN ON SATURDAY FROM FRIDAY'S
RECOVERY AND THERE IS A SLIGHT RISK FOR MOUNTAIN RAIN AND SNOW
SHOWERS FRIDAY NIGHT AND SATURDAY MORNING OVER THE NORTHERN THIRD
OF OUR FORECAST AREA. WIND ADVISORIES AND EVEN A HIGH WIND
WARNING MIGHT HAVE TO BE ISSUED ESPECIALLY FOR THE HIGHER
TERRAIN AND FOR THE EAST SLOPES LATER FRIDAY FOR THIS SYSTEM.

THE THIRD SYSTEM IS SLATED FOR NEXT MONDAY/TUESDAY AND IS NOW FORECAST
BY THE MODELS TO BE NOT QUITE AS INTENSE...WITH BOTH THE GFS AND
THE ECMWF BOTH FORECASTING OPEN VS ORIGINALLY CLOSED LOWS. THE
SYSTEM STILL LOOKS QUITE STRONG AND IS FORECAST TO MOVE THROUGH
CENTRAL/NORTHERN NEW MEXICO LATER MONDAY AND TUESDAY. THIS TIME
THE ECMWF IS FASTER THAN THE GFS BUT BOTH FORECAST STRONG
WINDS...COLDER TEMPS...AND A RISK FOR MAINLY MOUNTAIN RAIN/SNOW
SHOWERS.

&&

.AVIATION...

.AVIATION...VALID 02/00Z-03/00Z.
P6SM SKC-SCT200-250 THRU PD. WEST WINDS AOB 12KTS THRU THE NIGHT
EXCEPT AT KELP WHERE DOWN SLOPE WINDS COULD INCREASE TO 27015G25KT FM
03Z-09Z. WINDS WILL BE SHIFTING AROUND FROM WEST TO NE AT 10-20KTS
BETWEEN 15Z-21Z FROM NORTH TO SOUTH.

&&

.FIRE WEATHER...
A SERIES OF STORM SYSTEMS WITH EACH ONE STRONGER THAN THE PREVIOUS
WILL BE MOVING ACROSS THE REGION OVER THE NEXT WEEK. THE FIRST
SYSTEM WILL BE MOVING THROUGH TOMORROW WITH WINDS SHIFTING AROUND
FROM THE WEST TO NORTHEAST DURING THE DAY BEHIND A STRONG COLD
FRONT. EXPECT HIGHS TO DROP ABOUT 15 TO 20 DEGREES BEHIND THIS FRONT
FOR WEDNESDAY AND THURSDAY. A BRIEF WARM UP WILL OCCUR ON FRIDAY
AHEAD OF THE NEXT SYSTEM FOR LATE FRIDAY INTO SATURDAY. SOME AREAS
OF RED FLAG CONDITIONS ARE POSSIBLE FRIDAY AFTERNOON...MAINLY ALONG
AND EAST OF THE RIO GRANDE. THIS SYSTEM WILL HAVE SOME MOISTURE
ASSOCIATED WITH IT AND COULD DROP SOME LIGHT SNOW IN THE MOUNTAINS
ABOVE 6500 FEET SATURDAY MORNING. SOME VERY STRONG WEST WINDS ARE
EXPECTED FRIDAY NIGHT INTO SATURDAY...ESPECIALLY ON THE EASTERN
MOUNTAIN SLOPES.

ANOTHER WARM UP IS EXPECTED MONDAY AHEAD OF THE THIRD SYSTEM OF THE
WEEK WHICH WILL AFFECT THE REGION TUESDAY. AGAIN BREEZY TO WINDY
CONDITIONS ARE POSSIBLE WITH THIS SYSTEM AND SOME SHOWER ACTIVITY IS
POSSIBLE ACROSS THE FIRE DISTRICT.

26 - GRZYWACZ

&&

.PRELIMINARY POINT TEMPS/POPS...
EL PASO                 55  72  39  61  43 /   0   0   0   0   0
SIERRA BLANCA TX        42  68  32  58  37 /   0   0   0   0   0
LAS CRUCES              48  70  35  60  37 /   0   0   0   0   0
ALAMOGORDO              46  69  33  57  36 /   0   0   0   0   0
CLOUDCROFT              33  47  23  45  29 /   0   0   0   0   0
TRUTH OR CONSEQUENCES   46  67  32  58  35 /   0   0   0   0   0
SILVER CITY             41  64  31  54  35 /   0   0   0   0   0
DEMING                  46  69  33  61  36 /   0   0   0   0   0
LORDSBURG               47  70  32  61  36 /   0   0   0   0   0

&&

.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...NONE.
TX...NONE.
&&

20/26 NOVLAN / GRZYWACZ
Hazardous weather outlook, Nov 1, 5:40 AM MDT, 21 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
540 AM MDT TUE NOV 1 2011

NMZ022>025-030>032-TXZ055-056-021245-
SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION-
TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS-
SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN-
SOUTHERN DESERT-EL PASO-HUDSPETH-
540 AM MDT TUE NOV 1 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
NEW MEXICO...SOUTHWEST NEW MEXICO AND SOUTHWEST TEXAS.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

BREEZY WINDS WITH A WEATHER FRONT ON WEDNESDAY WILL BRING COOLER
TEMPERATURES ON THURSDAY. STRONG GUSTY WINDS ON FRIDAY WITH SOME
BLOWING DUST. THESE WINDS COULD BECOME VERY STRONG AND POSSIBLY
DAMAGING LATE FRIDAY NIGHT ALONG EAST SLOPES OF MOUNTAINS. A SLIGHT
CHANCE OF RAIN AND SNOW SHOWERS IN THE MOUNTAINS FRIDAY NIGHT AND
SATURDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

HEFNER

Nearby

Wind Advisories in New Mexico, 2011Every wind advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.